MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTXL
Medical Device Problem Codes Failure to Read Input Signal (1581); Vibration (1674); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial#: unknown) sigtrsb60amt 60mm med thk reinforced rel (lot#: unknown) sigtrsb60amt 60mm med thk reinforced rel (lot#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that pre-operatively, while on preparation for use, the adapter did not take the reload, and after a new reload was inserted, the device started twitching and the guide rod began moving out on its own.The adapter still had 43 lives left to use.Asecond adapter had to be attached to complete the case and resolve the issue.There was no patient involved.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the firing rod was extended distally past home position by several inches.Damage to the j-hook slot of the firing rod was visible.The blue unload switch was stuck in the fully depressed position.Functionally, the blue unload switch could not be depressed.The adapter was connected to the gen2 adapter black box running gen2 acc software, and the strain gauge was responsive.The adapter had 41 of 50 procedures remaining.The adapter was connected to an rpa signia handle running v29.6 software, and the device calibrated correctly.The firing rod returned to home position.The device calibrated correctly.The blue unload switch returned to the home position.An rpa reload was attached to the adapter and was able to be loaded and unloaded without difficulty.The reload was able to be rotated and articulated in all directions without hang-ups or sluggishness.The adapter was able to be fired without any issues.After firing, the adapter was reconnected to the gen2 acc software, and no new errors appeared.The instrument did not rotate in an uncontrolled manner or experience excessive vibrations during testing.The adapter was partially disassembled, and damage to the j-hook and tip backer was found.It was reported that there was an uncontrolled articulation and the device was vibrating.The reported issues could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the device was difficult to load.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24654826
Report Number1219930-2026-01830
Device Sequence Number6121600
Product Code GDW
UDI-Device Identifier10884521543812
UDI-Public(01)10884521543812(11)250207
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTXL
Device Catalogue NumberSIGADAPTXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer05/22/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Patient SexUnknown